Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 64, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2015, 3:34 PM EDT for Jackson County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 3:34 PM EDT (19:34 UTC)
- Expired
- Jun 23, 2015, 4:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
County Jackson County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
701
WUUS51 KRLX 231934
SVRRLX
OHC079-232000-
/O.NEW.KRLX.SV.W.0064.150623T1934Z-150623T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHEASTERN OHIO...
* UNTIL 400 PM EDT
* AT 333 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF WAVERLY...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...OAK HILL...COALTON AND PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3917 8279 3917 8277 3918 8277 3911 8243
3885 8246 3885 8249 3897 8280
TIME...MOT...LOC 1933Z 290DEG 30KT 3909 8281
$$
122 follow-up statements
404
WWUS51 KRLX 231950
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT TUE JUN 23 2015
OHC079-232000-
/O.CON.KRLX.SV.W.0064.000000T0000Z-150623T2000Z/
JACKSON OH-
350 PM EDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR JACKSON COUNTY...
AT 350 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR JACKSON...MOVING SOUTHEAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...OAK HILL...COALTON AND PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3912 8279 3916 8267 3911 8243 3885 8246
3885 8249 3897 8280
TIME...MOT...LOC 1950Z 303DEG 22KT 3903 8270
$$
12658
WWUS51 KRLX 231958
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT TUE JUN 23 2015
OHC079-232008-
/O.EXP.KRLX.SV.W.0064.000000T0000Z-150623T2000Z/
JACKSON OH-
358 PM EDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY WILL EXPIRE AT
400 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3912 8279 3916 8267 3911 8243 3885 8246
3885 8249 3897 8280
TIME...MOT...LOC 1955Z 290DEG 30KT 3903 8270
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:29 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 23, 2:29 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 229 PM EDT TUE JUN 23 2015 .SYNOPSIS... COLD FRONT DROPS SOUTH TONIGHT. TEMPERATURES SHOULD BE COOLER FOR THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... SEVERE THUNDERSTORM WATCH 343 NOW IN EFFECT. CONVECTION IS A TAD SLOW TO GET GOING...BUT GETTING CLOSER TO THE UPPER 80S CONVECTIVE TEMPERATURE AND LOW LEVELS CONTINUE TO DESTABILIZE. LOOKING AT 1000-700MB LAPSE RATES IN THE 8C/KM RANGE DURING PEAK HEATING AROUND 21Z. BULK SHEAR VECTORS ARE WEST NORTHWESTERLY AROUND 35KTS...LENDING TO SOME CELL ORGANIZATION...ESPECIALLY ALONG THE COLD FRONT THAT WILL CONTINUE TO PUSH SOUTHEAST AS IT NOW APPROACHES CMH. MODELS ARE AGGRESSIVE WITH THE CLEARING OF THE COLD FRONT...BUT THIS TYPICALLY NEEDS TO BE WATCHED AS IT ENCOUNTERS THE SPEED BUMP TO THE EAST. SO THAT...COMBINED WITH THE LOSS OF HEATING...EXPECTING TO BE ABLE TO LOSE THE CONVECTION IN A TIMELY MANNER AS WE PROGRESS THROUGH THE EVENING. LOW LEVEL MOISTURE EXPECTED TO HANG UP IN THE SOUTHERN MOUNTAINS AND COAL FIELDS HEADING INTO TONIGHT. EXPECTING A DRIER DAY WEDNESDAY WITH LOWER HUMIDITIES IN THE 850-650MB RANGE. KNOCK TEMPERATURES DOWN A BIT FROM PREVIOUS DAYS HIGH TEMPERATURES. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... A SFC HIGH PRESSURE CENTER OVER THE OH VALLEY EXTENDS INTO WV STAYING IN CONTROL OF THE WEATHER CONDITIONS WITH DRY WEATHER WEDNESDAY. MEANWHILE...A STATIONARY FRONTAL BOUNDARY REMAINS ORIENTED WEST TO EAST ALONG THE WV/KY BORDER THROUGH FRIDAY. A WEAK SFC LOW LEVEL LOW DEVELOPS ALONG THE STATIONARY FRONT OVER THE OH VALLEY THURSDAY...BRINGING A COLD FRONT TO INCREASE CHANCES FOR PCPN WEDNESDAY NIGHT INTO THURSDAY. THE NAM AND SREF MODELS BRING THE BULK OF QPF THURSDAY...WHILE THE GFS LAGS ABOUT 6-12 HOURS BEFORE BRINGING THE PCPN TO THE AREA FROM THE NORTHWEST. IN FACT...SPC HAVE THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. MODELS INDICATE A GREAT DEAL OF DEEP LAYERED SHEAR ON THURSDAY WITH SFC CAPE INCREASING AHEAD OF THE FRONT WITH PWATS AROUND 1.9 INCHES. THESE CONDITIONS POSE A THREAT FOR HEAVY SHOWERS OR STORMS FOR THURSDAY AND THURSDAY NIGHT. CODED LIKELY POPS CLOSER TO THE NAM/SREF SOLUTION SPREADING SOUTHWEST INTO EXTREME SOUTHWEST VA THROUGH FRIDAY EVENING. TEMPERATURES WILL REMAIN WARM WEDNESDAY...BUT LESS WARMER THURSDAY AND FRIDAY. WENT CLOSER TO THE SREF GUIDANCE WITH FEW TWEAKS THROUGH THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... THE FRONT CONTINUES TO WAFFLE NORTH AND SOUTH ON THURSDAY AND FRIDAY. NO EASY WAY TO FIGURE OUT POPS SO A MORE BROAD BRUSH APPROACH WILL BE USED. THE MODELS HAVE A COLD FRONT COMING ACROSS THE OHIO VALLEY ON SATURDAY/SUNDAY WITH ANOTHER ONE MONDAY NIGHT. THIS WILL RESULT IN LIKELY POPS SATURDAY AND SATURDAY NIGHT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SEVERE THUNDERSTORM WATCH 343 NOW IN EFFECT FOR ALL TERMINALS THROUGH 02Z WEDNESDAY. LINE OF CONVECTION GETTING ORGANIZED OVER SOUTHEAST OHIO. CANNOT ONLY TRACK THE CURRENT LINE OF STORMS FOR TIMING TO THE TERMINALS...BUT EXPECT ADDITIONAL DEVELOPMENT OF CONVECTION IN THE COMING HOURS. IN THE MEANTIME...A COLD FRONT IS PUSHING SOUTHEAST TOWARDS THE CMH/CVG LINE...AND IS CURRENTLY RESPONSIBLE FOR THE AFOREMENTIONED LINE OF CONVECTION. STRONG WINDS ARE THE PRIMARY THREAT WITH STORMS...AND COVERED THIS WITH TEMPO GROUPS OF MVFR OR IFR VISIBILITIES WITH GUSTS TO 30KTS. TIMING IS THE KEY ISSUE AGAIN...WAITING FOR THE ACTIVITY TO GET GOING AND ORGANIZED. TEMPOS AND AMENDMENTS ARE POSSIBLE IN THIS SCENARIO...ESPECIALLY IF STORMS MOVING INTO TERMINALS AND VICINITY ARE DEEMED SEVERE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF COLD FRONT AND DEVELOPMENT OF SHOWERS AND THUNDERSTORMS COULD VARY. AMENDMENTS AND TEMPOS LIKELY. .AFTER 18Z WEDNESDAY... IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. && WV...NONE. OH...NONE. KY...NONE. VA...NONE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/26 NEAR TERM...26 SHORT TERM...ARJ LONG TERM...FB AVIATION...26
Hazardous weather outlook, Jun 23, 1:31 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 131 PM EDT TUE JUN 23 2015 OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>040-046-047-241745- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 131 PM EDT TUE JUN 23 2015 ...SEVERE THUNDERSTORM WATCH 343 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-VAZ003-004-241745- GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN- 131 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY. DAMAGING WINDS ARE THE MAIN THREAT...WITH LARGE HAIL ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 23, 2:21 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
221 PM EDT TUE JUN 23 2015
OHZ066-067-075-076-083-084-231900-
VINTON-MORGAN-WASHINGTON-ATHENS-JACKSON-PERRY-
221 PM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PERRY...
VINTON...NORTHWESTERN JACKSON...MORGAN...NORTHERN WASHINGTON AND
ATHENS COUNTIES...
AT 219 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF MCCONNELSVILLE TO NEAR
CHILLICOTHE...AND MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...NELSONVILLE...GLOUSTER...MCCONNELSVILLE...MCARTHUR...
BEVERLY...SHAWNEE...CHESTERHILL...LAKE HOPE STATE PARK...CHAUNCEY...
HAMDEN...NEW STRAITSVILLE...MALTA...CORNING...BUCHTEL...LOWELL...
STOCKPORT...JACKSONVILLE...MURRAY CITY AND TRIMBLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING.
LAT...LON 3976 8165 3967 8164 3966 8159 3959 8158
3958 8148 3965 8145 3959 8135 3957 8104
3907 8279 3937 8275 3937 8252 3940 8251
3939 8229 3947 8228 3947 8217 3955 8216
3960 8237 3964 8238 3977 8190
TIME...MOT...LOC 1819Z 306DEG 27KT 3977 8173 3942 8300
12Special weather statement, Jun 23, 3:00 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT TUE JUN 23 2015
OHZ075-085-232000-
ATHENS-MEIGS-
300 PM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MEIGS AND ATHENS
COUNTIES...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS NEAR NELSONVILLE...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...NELSONVILLE...ALBANY...CHAUNCEY...BUCHTEL...STROUD RUN STATE
PARK...DARWIN AND THE PLAINS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN OHIO.
LAT...LON 3931 8183 3930 8183 3930 8182 3927 8182
3909 8203 3928 8226 3929 8226 3929 8228
3931 8230 3947 8228 3947 8217 3949 8216
TIME...MOT...LOC 1859Z 310DEG 17KT 3944 8228
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:21 PM EDT | Special Weather Statement | RLX | Athens, Morgan, Vinton, Washington | 39 min |
| Jun 23, 3:00 PM EDT | Special Weather Statement | RLX | Athens | 60 min |
| Jun 23, 3:06 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Vinton | 24 min |
| Jun 23, 4:38 PM EDT | Special Weather Statement | RLX | Gallia | 37 min |
| Jun 23, 5:17 PM EDT | Special Weather Statement | RLX | Lawrence | 58 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.